ADVERTISEMENT
coolcanadian

Long Term Lamictal Use and Side Effects

Hi All,
who among us has had to give up Lamictal after taking it a pretty good while? When I went on it around two years ago, I thought it was just the right med for me. Now I've started to struggle. My short term memory has gotten so bad, it's cost me two jobs. I'm always so dizzy, I feel as if I've had four or five beers. I've gone from the local Tabasco Kid to a diet so bland it would bore a baby. Go ahead and add in absentmindedness and clumsiness. Top it off with some plain old profound disorientation and major depression. In four or so months I'm a mess where I was a model. My new neuro just wanted to throw some Dilantin back in the med mix. (I'll die before that happens!) Help me out here folks. Anyone had Lamictal go sour on them? Or was it last years' brain surgery taking me for a roller-coaster ride?

It's been a long time gone for me. I hope my Family of Buddies are all doing well. I'm happy to be back. Peace- marko

Comments

Re: Long Term Lamictal Use and Side Effects

I have only been on Lamictal for about 9 weeks and I'm getting off of it in the next two. I had about a 2 week period when it was really pretty nice. Then, I progressively developed a speech impediment, became more and more dispondent, blurred vision, clumsy, muscle twitches over the last twelve days. I saw my neurologist yesterday & she's pulling me off the lamictal over the next two weeks & titrating me up on trileptal over the same period.

Wild ride. So, you've got a lot worse situation than I (no brain surgery and I have temporal lobe seizures), but the lamictal really went sour fast for sure.

Good luck. cool.

Re: Re: Long Term Lamictal Use and Side Effects

Thanks hildac. The worst part about it is how it's effecting the people around me- those I can always count on. I'll be heading back to my old neuro (the one I trust) next week. I'll read-up on Trileptal and run it by her. Thanks again for the good words. keep smilin'- marko

Re: Re: Long Term Lamictal Use and Side Effects

Hi hildac
I am new,still learning, I hope you get info
Because of work accident I have Temporal lobe Seizures & Tinnitus.
Have seen 12 Neurologists & all gave different scripts.
Will not opperate
Now Lamictal and Valium
bad memory, out of bed 4 times a night, each time have dreams 4 a night, 1 glan mal seizure a month that I know of, will try other med with advise. work accident 1988 no work since.Best of luck
Brian Hen bhenn@bigpond.com

Re: Long Term Lamictal Use and Side Effects

Hey Marko - good to see you again ! Like you, I've been off the site for quite a while, so it's good to see you here. Like you, major depression has been a severe blow to me.

I don't have any words of wisdom on Lamictal, I only took it for 2 weeks and got "the rash", had to pull off of it quickly. I wish you the best of luck finding answers to your questions, and a new med if necessary. I'm currently on Keppra and just added Lyrica a few weeks ago. So far, not many changes, we'll have to keep going and see.

As always, my thoughts are with you, and Princess Sarah says "Hi Uncle Marko !!"
((( hugs ))),
Barbie

***************************************
"We are each of us angels with only one wing, and we can fly only by embracing each other." -lucian de crescenzo